Journal of Economic Theory and Econometrics: Journal of the Korean Econometric Society
Home

About this journal
   Aims and scope

   Editorial board

Submit your article

Archive

Search

Journal of Economic Theory and Econometrics
JETEM/계량경제학보/計量經濟學報/JKES
Journal of the Korean Econometric Society

Asymptotic Variance and Extensions of A Density-Weighted-Response Semiparametric Estimator

Vol.19, No.1, March , 49–59



  •   (Department of Economics, Korea University)

  •   (School of Economics & Social Sciences, Singapore Management University)

  •   (Institute for National Health Insurance)

PDF
Abstract  

Building on some early works, Lewbel (2000) proposed estimators for binary and ordered discrete response models with endogenous regressors. These estimators have been extended for panel data and for truncated and censored models by later papers. The estimators are particularly innovative in that the latent linear regression functions are pulled out of the nonlinear limited dependent variable models, which are then treated as if they were the usual linear models. But understanding the estimators and their applications have been ``hampered'' by less-than-ideal expositions and assumptions. For this problem, this short note reviews the estimators and makes the following three points. First, the derivation and proper insight of the asymptotic variances are provided. Second, the inefficiency of the ordered discrete response version is pointed out and corrected. Third, assumptions in the panel data extension by Honoré and Lewbel (2002) are relaxed.


Keywords
   semiparametrics, two-stage estimation, binary response, ordered discrete response, panel data

JEL classification codes
   C14, C33, C35
Links

KCI list
Korean ES
JETEM at SCOPUS

Powered by MathJax